Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 43, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jan 12, 2023, 5:14 PM EST for 5 counties in Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2023, 5:14 PM EST (22:14 UTC)
- Expired
- Jan 12, 2023, 6:00 PM EST
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greene County, GA, Morgan County, GA, Oconee County, GA, Oglethorpe County, GA, Taliaferro County, GA
The radar
The Robins AFB radar (KJGX), 104 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 12, 1:06 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
549
WUUS52 KFFC 122214
SVRFFC
GAC133-211-219-221-265-122300-
/O.NEW.KFFC.SV.W.0043.230112T2214Z-230112T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
514 PM EST Thu Jan 12 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southeastern Oconee County in northeastern Georgia...
Morgan County in north central Georgia...
Greene County in east central Georgia...
Northwestern Taliaferro County in east central Georgia...
Southwestern Oglethorpe County in northeastern Georgia...
* Until 600 PM EST.
* At 514 PM EST, a severe thunderstorm was located near Godfrey, or
near Madison, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Madison, Greensboro, Crawfordville, Lexington, Union Point,
Crawford, Rutledge, Woodville, Siloam, Maxeys, Buckhead, Stephens,
Veazey, Wrayswood, Hutchings, Greshamville, Parks Mill, Swords,
Penfield and Lyneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM EST for central, north
central, northeastern and east central Georgia.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3355 8290 3347 8328 3348 8328 3343 8352
3347 8360 3350 8364 3363 8362 3393 8315
3380 8298 3378 8298 3363 8289
TIME...MOT...LOC 2214Z 248DEG 46KT 3352 8355
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
407
WWUS52 KFFC 122249
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
549 PM EST Thu Jan 12 2023
GAC211-219-122259-
/O.CAN.KFFC.SV.W.0043.000000T0000Z-230112T2300Z/
Oconee GA-Morgan GA-
549 PM EST Thu Jan 12 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OCONEE AND MORGAN
COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM EST for central,
northeastern and east central Georgia.
LAT...LON 3355 8290 3347 8328 3348 8328 3352 8307
3358 8305 3365 8305 3380 8311 3393 8315
3380 8298 3378 8298 3363 8289
TIME...MOT...LOC 2249Z 248DEG 46KT 3369 8304
$$
GAC133-221-265-122300-
/O.CON.KFFC.SV.W.0043.000000T0000Z-230112T2300Z/
Greene GA-Taliaferro GA-Oglethorpe GA-
549 PM EST Thu Jan 12 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EST
FOR NORTHEASTERN GREENE...NORTHWESTERN TALIAFERRO AND SOUTH CENTRAL
OGLETHORPE COUNTIES...
At 549 PM EST, a severe thunderstorm was located near Woodville, or
11 miles northeast of Greensboro, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Crawfordville, Lexington, Veazey, Robinson, Lyneville, Philomath,
Carters Grove and Daniel Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM EST for central,
northeastern and east central Georgia.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3355 8290 3347 8328 3348 8328 3352 8307
3358 8305 3365 8305 3380 8311 3393 8315
3380 8298 3378 8298 3363 8289
TIME...MOT...LOC 2249Z 248DEG 46KT 3369 8304
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$073
WWUS52 KFFC 122250
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
550 PM EST Thu Jan 12 2023
GAC133-221-265-122300-
/O.CON.KFFC.SV.W.0043.000000T0000Z-230112T2300Z/
Greene GA-Taliaferro GA-Oglethorpe GA-
550 PM EST Thu Jan 12 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EST
FOR NORTHEASTERN GREENE...NORTHWESTERN TALIAFERRO AND SOUTH CENTRAL
OGLETHORPE COUNTIES...
At 550 PM EST, a severe thunderstorm was located over Philomath, or
12 miles northwest of Crawfordville, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Crawfordville, Lexington, Robinson, Lyneville, Philomath, Carters
Grove and Daniel Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM EST for northeastern
and east central Georgia.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3353 8299 3353 8301 3355 8305 3365 8305
3380 8311 3393 8315 3380 8298 3378 8298
3363 8289 3355 8290
TIME...MOT...LOC 2250Z 248DEG 46KT 3370 8301
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 2:59 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Jan 12, 2:59 PM EST, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 259 PM EST Thu Jan 12 2023 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Friday) Issued at 238 PM EST Thu Jan 12 2023 A Tornado Watch remains in effect until 7PM EST for portions of north and central GA. Wind Advisory in effect until 11PM EST for all of north and central GA. A line of strong to severe thunderstorms is currently pushing through NW GA (just north of the metro) at this hour. Additionally, a smaller secondary line of strong to severe storms has also formed out ahead of this line just NW of Macon. However, the main front is still well to our west just now entering into NW AL per latest MSAS analysis. The CWA remains situated in the warm sector with SSW flow ushering in upper 50s to mid 60 dewpoints. Breaks in the cloud cover have resulted in further destabilization across the area with SBCAPE values ranging from 500 to 1000J/kg. Out ahead of the primary line of thunderstorms DCAPE ranges roughly from 600-700 J/kg. Thus, strong damaging winds remain the primary threat. However, tornadoes are certainly not out of the question, as this line has a history of producing tornadoes (further west in Central AL). 0-1km SRH values per SPC Mesoanalysis range from 200-350 m2/s2 across a good portion of the area. Locally heavy rainfall, particularly with stronger storms could also lead to some localized flooding issues as storms moves through. So needless to say quite an active afternoon and evening is in store for the Peach State. At this hour there are several active Severe Thunderstorm and Tornado Warnings currently in effect. Please stay weather aware! Based on latest CAMs (Convective Allowing Models) the primary line of storms pushes through the ATL metro btwn 3-5PM and past Macon by 6-9PM and finally clearing the area between 9PM-12AM. Winds will quickly shift to the W following the passage of the primary line and eventually to the NW as the cold front moves through. Still anticipating some wrap around moisture associated with this system as the sfc low track northeast. Height falls associated with the upper trough will usher in colder air across the north overnight. All of this to say, some light wintry precipitation across North GA (better chances across the NE GA mtns) will be possible Friday morning as temperatures will be in the 30s. 07 && .LONG TERM... (Saturday morning through next Wednesday) Issued at 238 PM EST Thu Jan 12 2023 High pressure continues to dominate the weather pattern today but things will change Sat afternoon/evening. The ridge is currently centered over AL but will slide east overnight becoming centered over GA Sat. It will weaken a bit as it moves east off the GA/SC coast Sat night/Sun. This will allow the next frontal system to move into NW GA Late Sat afternoon through Sat night. Currently a closed low center is developing across the TX/OK panhandles and will push eastward to the OK/MO/AR borders by 12z Sat. The associated frontal boundary will spread moisture eastward into N GA by late morning mainly in the form of increased cloud cover. By Sat evening The main frontal boundary will be moving through the MS river Valley but it will also be oriented from NE to SW with the top end of the front pushing into NW GA at the same time. Only areas North and West of the ATL area should see precip Sat night with the rest of the area seeing it Sun. Instability is fairly limited with the front so for now only going with showers Sat night but would not be surprised to see a lightning strike or two as it moves into the area Sun. Temperatures tonight will dip back down into the 30s with highs Sat mainly in the 60s. Light southerly flow sets up ahead of the frontal boundary Sat so Sat night lows will only get down into the 40s. This will keep any freezing/frozen precip well north of our area. 01 && .AVIATION... (18Z TAFS) Issued at 1234 PM EST Thu Jan 12 2023 Mostly MVFR cigs at all sites this aftn. SSW winds are starting to pick up with gusts nearing 25kts. Over the next few hours could see gusts as high as 27-33kts ahead of the main line of storms pushing through NW GA. No major changes to the timing of TSRA, still looks to impact ATL btwn 21-00z. Could see pockets of VFR behind the line as winds quickly shift to the WNW/NW. Though MVFR cigs are expect to fill back in overnight through at least 12-14z Friday. Winds will remain gusts through this later period as well with NW winds 10-13kts with gusts nearing 20-22kts. //ATL Confidence...Avi Update... Medium to high confidence on all elements. 07 && .PRELIMINARY POINT TEMPS/POPS... Athens 40 49 30 49 / 100 0 0 0 Atlanta 38 44 30 45 / 60 0 0 0 Blairsville 32 39 25 41 / 60 30 20 0 Cartersville 36 44 28 45 / 50 0 0 0 Columbus 41 49 31 50 / 70 0 0 0 Gainesville 39 46 30 46 / 60 10 0 0 Macon 43 52 31 51 / 100 0 0 0 Rome 38 44 30 47 / 50 0 0 0 Peachtree City 38 46 29 47 / 60 0 0 0 Vidalia 46 56 34 51 / 100 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 11 PM EST this evening for GAZ001>009- 011>016-019>025-027-030>039-041>062-066>076-078>086-089>098- 102>113. && SHORT TERM...07 LONG TERM....01 AVIATION...07
Hazardous weather outlook, Jan 12, 3:01 PM EST, 2 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 301 PM EST Thu Jan 12 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-132015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 301 PM EST Thu Jan 12 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Strong to severe thunderstorms are ongoing across portions of North and Central GA. The main threats will be damaging wind gusts up to 60 mph, several isolated tornadoes, and frequent lightning. A Tornado Watch remains in effect until 7PM EST for a good portion of the state. A wind advisory also remains in effect until 11 pm to account for strong wind gusts from 30-40 mph ahead of the line which could also bring down trees and powerlines, before storms begin. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Light snow showers are expected in extreme north Georgia which could lead to light accumulations of a quarter to a half inch in higher elevations and a dusting in the lower elevations. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for Thursday afternoon and Thursday evening across north and central Georgia. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jan 12, 2:58 PM EST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
258 PM EST Thu Jan 12 2023
GAZ020>022-031>033-042-043-122030-
North Fulton GA-Douglas GA-Cobb GA-Cherokee GA-Bartow GA-Carroll GA-
Forsyth GA-Paulding GA-
258 PM EST Thu Jan 12 2023
...Strong thunderstorms will impact portions of southeastern
Paulding, Cherokee, western Forsyth, Cobb, north central Carroll,
northwestern Douglas, northeastern Fulton and southeastern Bartow
Counties through 330 PM EST...
At 258 PM EST, a line of strong thunderstorms was along a line
extending from Canton to near Dallas, and moving east at 50 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Marietta, Canton, Dallas, Cumming, Mountain Park, Sandy Springs,
Roswell, Alpharetta, Smyrna, Dunwoody, Milton, Kennesaw, Woodstock,
Acworth, Powder Springs, Holly Springs, Austell, Hiram, Emerson and
Free Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 500 PM EST for north central
and northwestern Georgia. A Tornado Watch also remains in effect
until 700 PM EST for north central and northwestern Georgia.
&&
LAT...LON 3430 8452 3429 8399 3380 8452 3376 8505
3378 8505
TIME...MOT...LOC 1958Z 267DEG 44KT 3426 8447 3389 8489
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jan 12, 3:12 PM EST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
312 PM EST Thu Jan 12 2023
GAZ016-122030-
White GA-
312 PM EST Thu Jan 12 2023
...A strong thunderstorm will impact portions of central White County
through 330 PM EST...
At 312 PM EST, a strong thunderstorm was over Helen, or near
Cleveland, moving east at 40 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cleveland, Helen, Unicoi State Park, Robertstown, Anna Ruby Falls,
Smithgall Woods Conservation Are, Sautee and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 700 PM EST for northeastern
Georgia.
&&
LAT...LON 3477 8365 3477 8364 3476 8363 3473 8362
3472 8364 3467 8364 3466 8366 3462 8364
3459 8364 3461 8381 3477 8381 3480 8368
TIME...MOT...LOC 2012Z 265DEG 36KT 3468 8373
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jan 12, 3:56 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
356 PM EST Thu Jan 12 2023
GAZ051-061-062-122130-
Taliaferro GA-Hancock GA-Warren GA-
356 PM EST Thu Jan 12 2023
...A strong thunderstorm will impact portions of Warren, northeastern
Hancock and Taliaferro Counties through 430 PM EST...
At 356 PM EST, a strong thunderstorm was near Sparta, moving
northeast at 60 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Warrenton, Sparta, Crawfordville, Norwood, Sharon, Camak,
Springfield, Cadley, Mayfield, Powelton, Barnett, Mesena,
Shoulderbone, Raytown, Alexander Stephens Park, Sandy Cross and
Culverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 700 PM EST for east central
Georgia.
&&
LAT...LON 3336 8256 3323 8304 3335 8312 3348 8300
3349 8298 3350 8299 3362 8287 3359 8264
3346 8259 3342 8256 3339 8255
TIME...MOT...LOC 2056Z 238DEG 54KT 3332 8299
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jan 12, 4:39 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
439 PM EST Thu Jan 12 2023
GAZ024-025-027-035-036-122215-
Madison GA-Banks GA-Jackson GA-Barrow GA-Clarke GA-
439 PM EST Thu Jan 12 2023
...Strong thunderstorms will impact portions of southeastern Barrow,
southeastern Banks, northern Clarke, Jackson and Madison Counties
through 515 PM EST...
At 438 PM EST, a line of strong thunderstorms was along a line
extending from near Homer to near Jefferson to near Russell, and
moving east at 45 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Jefferson, Commerce, Homer, Danielsville, Statham, Maysville, Arcade,
Nicholson, Comer, Bethlehem, Colbert, Ila, Hull, Athens-Clarke
County, Westgate Park, Diamond Hill, Oconee Heights, Barretts Mill,
Banks Crossing and James Holland Youth Sports Cmpx.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 700 PM EST for north central
and northeastern Georgia.
&&
LAT...LON 3432 8339 3427 8334 3424 8334 3426 8330
3425 8327 3425 8320 3424 8317 3427 8311
3426 8312 3423 8308 3417 8310 3415 8306
3404 8313 3402 8318 3393 8372 3434 8350
3438 8339
TIME...MOT...LOC 2138Z 248DEG 66KT 3430 8347 3412 8356 3402 8364
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jan 12, 4:41 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
441 PM EST Thu Jan 12 2023
GAZ069>071-081-122215-
Lamar GA-Monroe GA-Upson GA-Crawford GA-
441 PM EST Thu Jan 12 2023
...Strong thunderstorms will impact portions of Monroe, northeastern
Upson, northwestern Crawford and southeastern Lamar Counties through
515 PM EST...
At 441 PM EST, a line of strong thunderstorms was along a line
extending from Collier to Yatesville to Lincoln Park, and moving east
at 70 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Thomaston, Barnesville, Forsyth, Yatesville, Culloden, Aldora,
Bolingbroke, Dames Ferry, Redbone Crossroads, Russellville, Brent,
Musella, Redbone, Logtown, Collier and Plant Scherer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 700 PM EST for central and
west central Georgia.
&&
LAT...LON 3283 8435 3306 8416 3306 8375 3303 8372
3302 8372 3301 8373 3300 8372 3299 8372
3276 8400
TIME...MOT...LOC 2141Z 266DEG 61KT 3305 8401 3294 8414 3285 8433
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jan 12, 4:44 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
444 PM EST Thu Jan 12 2023
GAZ069-078-079-122215-
Harris GA-Upson GA-Talbot GA-
444 PM EST Thu Jan 12 2023
...A strong thunderstorm will impact portions of central Upson,
Talbot and eastern Harris Counties through 515 PM EST...
At 444 PM EST, a strong thunderstorm was near Hamilton, moving east
at 65 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Thomaston, Hamilton, Talbotton, Manchester, Waverly Hall, Woodland,
Sunset Village, Lincoln Park, Shiloh, Ellerslie, Baldwinville,
Cataula, Baughville, Flint Hill, Olive Branch, Po Biddy Crossroads,
Sprewell Bluff State Park, Pleasant Hill, Sunnyside and Prattsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 700 PM EST for west central
Georgia.
&&
LAT...LON 3277 8495 3285 8468 3285 8457 3288 8451
3289 8451 3293 8438 3279 8424 3272 8431
3272 8434 3271 8434 3265 8440 3261 8496
3261 8502
TIME...MOT...LOC 2144Z 255DEG 56KT 3272 8484
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:39 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 19 hr |
| Jan 12, 11:06 AM EST | Severe Thunderstorm Warning | FFC | Dade, Walker | 39 min |
| Jan 12, 11:44 AM EST | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Walker | 31 min |
| Jan 12, 12:06 PM EST | Special Weather Statement | FFC | Murray, Whitfield | 24 min |
| Jan 12, 12:17 PM EST | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray, Whitfield | 28 min |
| Jan 12, 12:27 PM EST | Special Weather Statement | FFC | Chattooga | 33 min |
| Jan 12, 12:43 PM EST | Special Weather Statement | FFC | Murray, Whitfield | 32 min |
| Jan 12, 1:01 PM EST | Special Weather Statement | FFC | Floyd, Gordon | 29 min |
| Jan 12, 1:20 PM EST | Special Weather Statement | FFC | Fannin, Murray | 25 min |
| Jan 12, 1:27 PM EST | Special Weather Statement | FFC | Bartow, Floyd, Gilmer, Gordon | 33 min |
| Jan 12, 1:43 PM EST | Severe Thunderstorm Warning | FFC | Floyd, Haralson, Paulding, Polk | 32 min |
| Jan 12, 1:47 PM EST | Special Weather Statement | FFC | Fannin | 28 min |
| Jan 12, 1:51 PM EST | Special Weather Statement | FFC | Crawford, Taylor | 39 min |
| Jan 12, 2:07 PM EST | Special Weather Statement | FFC | Taylor | 38 min |
| Jan 12, 2:07 PM EST | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Monroe, Upson | 38 min |
| Jan 12, 2:16 PM EST | Severe Thunderstorm Warning | FFC | Bartow, Paulding, Polk | 29 min |
| Jan 12, 2:20 PM EST | Tornado Warning | FFC | Bibb, Crawford, Monroe | 25 min |
| Jan 12, 2:36 PM EST | Special Weather Statement | FFC | Haralson | 24 min |
| Jan 12, 2:44 PM EST | Severe Thunderstorm Warning | FFC | Bibb, Jasper, Jones, Monroe, Putnam | 34 min |
| Jan 12, 2:44 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Haralson, Heard | 46 min |
| Jan 12, 2:52 PM EST | Tornado Warning | FFC | Baldwin, Jones | 23 min |
| Jan 12, 2:58 PM EST | Special Weather Statement | FFC | Cherokee, Cobb, Forsyth, Paulding | 32 min |
| Jan 12, 3:12 PM EST | Special Weather Statement | FFC | White | 18 min |
| Jan 12, 3:13 PM EST | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Jones, Putnam, Washington | 47 min |
| Jan 12, 3:13 PM EST | Tornado Warning | FFC | Heard, Troup | 47 min |
| Jan 12, 3:19 PM EST | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 41 min |
| Jan 12, 3:21 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Fulton, Heard, Troup | 39 min |
| Jan 12, 3:31 PM EST | Severe Thunderstorm Warning | FFC | Cherokee, Clayton, Cobb, DeKalb, Douglas, Forsyth and 2 more | 44 min |
| Jan 12, 3:36 PM EST | Tornado Warning | FFC | Meriwether, Troup | 39 min |
| Jan 12, 3:46 PM EST | Tornado Warning | FFC | DeKalb, Fulton | 6 min |
| Jan 12, 3:49 PM EST | Severe Thunderstorm Warning | FFC | Clayton, Coweta, DeKalb, Fayette, Fulton, Henry and 3 more | 41 min |
| Jan 12, 3:56 PM EST | Special Weather Statement | FFC | Hancock, Taliaferro, Warren | 34 min |
| Jan 12, 3:56 PM EST | Severe Thunderstorm Warning | FFC | Banks, Barrow, Forsyth, Gwinnett, Hall, Jackson | 49 min |
| Jan 12, 4:00 PM EST | Tornado Warning | FFC | Meriwether, Pike, Spalding | 45 min |
| Jan 12, 4:04 PM EST | Severe Thunderstorm Warning | FFC | Harris, Lamar, Meriwether, Pike, Talbot, Taylor and 1 more | 41 min |
| Jan 12, 4:07 PM EST | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Clayton, DeKalb, Gwinnett, Henry and 4 more | 38 min |
| Jan 12, 4:13 PM EST | Tornado Warning | FFC | Clayton, Henry, Newton, Rockdale | 19 min |
| Jan 12, 4:15 PM EST | Tornado Warning | FFC | Hancock, Warren | 33 min |
| Jan 12, 4:16 PM EST | Tornado Warning | FFC | Hancock, Warren | 29 min |
| Jan 12, 4:22 PM EST | Severe Thunderstorm Warning | FFC | Butts, Clayton, DeKalb, Fayette, Henry, Jasper and 5 more | 38 min |
| Jan 12, 4:28 PM EST | Severe Thunderstorm Warning | FFC | Jasper, Lamar, Monroe | 36 min |
| Jan 12, 4:32 PM EST | Tornado Warning | FFC | Butts, Henry, Newton, Spalding | 32 min |
| Jan 12, 4:39 PM EST | Special Weather Statement | FFC | Jackson, Madison | 36 min |
| Jan 12, 4:41 PM EST | Special Weather Statement | FFC | Monroe, Upson | 34 min |
| Jan 12, 4:44 PM EST | Special Weather Statement | FFC | Harris, Talbot | 31 min |
| Jan 12, 4:46 PM EST | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Morgan, Newton, Oconee, Walton | 29 min |
| Jan 12, 4:49 PM EST | Severe Thunderstorm Warning | FFC | Butts, Jasper, Jones, Monroe, Morgan, Putnam | 26 min |
| Jan 12, 4:55 PM EST | Tornado Warning | FFC | Butts, Jasper, Morgan, Newton, Putnam | 20 min |
| Jan 12, 4:56 PM EST | Severe Thunderstorm Warning | FFC | Dade, Walker | 31 min |
| Jan 12, 5:04 PM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee | 41 min |
| Jan 12, 5:19 PM EST | Severe Thunderstorm Warning | FFC | Baldwin, Greene, Hancock, Jones, Putnam, Taliaferro | 41 min |
| Jan 12, 5:26 PM EST | Special Weather Statement | FFC | Taylor | 34 min |
| Jan 12, 5:39 PM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Crawford, Macon, Marion, Schley, Taylor | 36 min |
| Jan 12, 5:45 PM EST | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Taliaferro, Warren, Wilkes | 45 min |
| Jan 12, 5:48 PM EST | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 42 min |
| Jan 12, 6:02 PM EST | Special Weather Statement | FFC | Bibb, Crawford, Peach | 28 min |
| Jan 12, 6:15 PM EST | Severe Thunderstorm Warning | FFC | Bibb, Houston, Peach, Twiggs, Wilkinson | 45 min |
| Jan 12, 6:21 PM EST | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Pulaski, Wilcox | 24 min |
| Jan 12, 6:27 PM EST | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 33 min |
| Jan 12, 6:41 PM EST | Tornado Warning | FFC | Crisp, Dooly, Pulaski, Wilcox | 19 min |
| Jan 12, 6:47 PM EST | Special Weather Statement | FFC | Washington, Wilkinson | 28 min |
| Jan 12, 6:48 PM EST | Severe Thunderstorm Warning | FFC | Crisp, Dodge, Pulaski, Wilcox | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.